MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device was received and evaluated.Visual observation confirms the reported failure that the tips of the sleeve is broken and heavily damaged.The device also appeared to be in worn condition and possibly has seen heavy use.This type of failure is consistent with excess force being exerted during use of the device damaging the tip.This failure can be attributed to user technique.A review into the depuy synthes mitek complaints system revealed no similar complaint of any kind for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.A non-conformance search was performed for this product code 210127-lot #l328685 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure of the knee, it was observed that the external tip on the rigidfix fem2.7mm b/t/b xpin device broke when removing one of the two sleeves after the placement of the pins.According to the reporter, the event prevented the removal of the sleeve with the clamp provided.It was reported that the surgeon had to use another clamp.There were no patient consequences.There was no need to use another kit.It was reported that during placing, the surgeon had to force abnormally on the sleeve and he had difficulty to place and remove the interlocking trocar.There was a delay of five minutes in the surgery.It was reported that the tip of the sleeve did not fall into the patient.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDFIX FEM2.7MM B/T/B XPIN
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8277826
Report Number1221934-2018-53809
Device Sequence Number16525835
Product Code MAI
UDI-Device Identifier10886705000883
UDI-Public10886705000883
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number210127
Device Lot NumberL328685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1